Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 8, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jan 23, 2012, 2:37 PM PST. It took effect at Jan 23, 2012, 8:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2012, 2:37 PM PST (22:37 UTC)
- In effect from
- Jan 23, 2012, 8:00 PM PST
- Expired
- Jan 24, 2012, 9:00 AM PST
- In force
- 13 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
605 WHUS76 KMTR 232237 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 237 PM PST MON JAN 23 2012 PZZ565-240645- /O.NEW.KMTR.SC.Y.0008.120124T0400Z-120124T1700Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 237 PM PST MON JAN 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST TUESDAY. * WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL DEVELOP THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-240645- /O.NEW.KMTR.SC.Y.0008.120124T0400Z-120124T1700Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 237 PM PST MON JAN 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST TUESDAY. * WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL DEVELOP THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-240500- /O.EXT.KMTR.RB.Y.0004.000000T0000Z-120124T0500Z/ POINT REYES TO PIGEON POINT TO 10 NM- 237 PM PST MON JAN 23 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. * SEAS: COMBINED SEAS ABOVE 11 TO 13 FEET THROUGH THIS EVENING. BREAKERS TO 17 FEET WILL BE POSSIBLE DURING THE MAXIMUM EBB CURRENT TODAY. * FIRST EBB: 2.8 KNOTS AT 3:47 PM MONDAY AFTERNOON. * SECOND EBB: 1.6 KNOTS AT 4:25 AM TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
001 WHUS76 KMTR 240445 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 845 PM PST MON JAN 23 2012 PZZ545-241245- /O.EXT.KMTR.RB.Y.0004.000000T0000Z-120124T1700Z/ POINT REYES TO PIGEON POINT TO 10 NM- 845 PM PST MON JAN 23 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 AM PST TUESDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 9 AM PST TUESDAY. * SEAS: COMBINED SEAS 10 TO 13 FEET THROUGH THROUGH MID MORNING ON TUESDAY. BREAKERS TO 16 FEET WILL BE POSSIBLE DURING THE MAXIMUM EBB CURRENT EARLY TUESDAY MORNING. * FIRST EBB: 1.6 KNOTS AT 4:25 AM TUESDAY MORNING. * SECOND EBB: 2.6 KNOTS AT 4:32 PM TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR. && $$ PZZ565-241245- /O.CON.KMTR.SC.Y.0008.000000T0000Z-120124T1700Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 845 PM PST MON JAN 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY. * WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL DEVELOP MONDAY EVENING AND CONTINUE INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-241245- /O.CON.KMTR.SC.Y.0008.000000T0000Z-120124T1700Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 845 PM PST MON JAN 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY. * WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL DEVELOP MONDAY EVENING AND CONTINUE INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
224 WHUS76 KMTR 241047 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 247 AM PST TUE JAN 24 2012 PZZ545-241700- /O.CON.KMTR.RB.Y.0004.000000T0000Z-120124T1700Z/ POINT REYES TO PIGEON POINT TO 10 NM- 247 AM PST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * SEAS: BREAKERS TO 12 FEET WILL BE POSSIBLE DURING THE MAXIMUM EBB CURRENT EARLY TUESDAY MORNING. * FIRST EBB: 1.6 KNOTS AT 4:25 AM TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR. && $$ PZZ565-241700- /O.CON.KMTR.SC.Y.0008.000000T0000Z-120124T1700Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 247 AM PST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-241700- /O.CON.KMTR.SC.Y.0008.000000T0000Z-120124T1700Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 247 AM PST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
863 WHUS76 KMTR 241725 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 925 AM PST TUE JAN 24 2012 PZZ545-242200- /O.EXP.KMTR.RB.Y.0004.000000T0000Z-120124T1700Z/ /O.NEW.KMTR.RB.Y.0005.120124T1725Z-120124T2200Z/ POINT REYES TO PIGEON POINT TO 10 NM- 925 AM PST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS EXTENDED THE SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * FIRST EBB: 2.6 KNOTS AT 4:32 PM THIS AFTERNOON. * SECOND EBB: 1.6 KNOTS AT 5:10 AM WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR. && $$ PZZ565-575-241830- /O.EXP.KMTR.SC.Y.0008.000000T0000Z-120124T1700Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 925 AM PST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 1:38 PM PST, 59 minutes earlier.
Area forecast discussion, Jan 23, 1:38 PM PST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
138 PM PST MON JAN 23 2012
.DISCUSSION...AS OF 1:30 PM PST MONDAY...SHOWERS CONTINUE OVER THE
SOUTHERN TWO THIRDS OF THE DISTRICT...BUT THEY HAVE BEEN TAPERING
OFF IN COVERAGE AND INTENSITY AS THE PARENT SFC LOW CONTINUES TO
MOVE WELL EAST OF THE DISTRICT. WATER VAPOR IMAGERY IS INDC THAT
RIDGING IS STARTING TO BUILD TOWARDS THE COAST FROM THE EASTERN
PACIFIC.
ANY SHOWER ACTIVITY SHOULD END BY LATE AFTERNOON AS THE BEST
MOISTURE AND DYNAMICS CONTINUE TO MOVE TO THE EAST. RIDGING WILL
BUILD INTO THE DISTRICT FORCING THE STORM TRACK WELL TO THE NORTH.
THE UPSHOT IS THAT THE DISTRICT WILL ONCE AGAIN BE UNDER THE
INFLUENCE OF A RIDGE WITH DRY WEATHER FOR THE NEXT 7-10 DAYS.
AGREE WITH LAST NIGHTS FORECASTER THAT THERE WILL BE PLENTY OF
TULE FOG THE NEXT SEVERAL NIGHTS AS THE RIDGE BUILDS OVERHEAD.
CLEAR SKIES AND LIGHT WINDS...ALONG WITH A MOIST BOUNDARY LAYER
WILL ALLOW FOG TO FORM IN THE INLAND VALLEYS DURING THE
NIGHT/MORNING HOURS. WITH THE POSSIBILITY OF A LIGHT OFFSHORE
FLOW...FOG COULD ALSO BE ADVECTED WEST THROUGH THE CARQUINEZ
STRAIGHTS AND THE PASSES FROM THE CENTRAL VALLEY. WITH 850 MB
TEMPS AS WARM AS 13-15C DAYTIME HIGHS COULD BE WELL INTO THE
60S...IF NOT INTO THE MID 70S BY MIDWEEK...ESPECIALLY IN THE
INLAND VALLEYS OF MONTEREY AND SAN BENITO COUNTIES.
HAVE KEPT OUT FOG OUT OF THE FORECAST FOR THE END OF THE WEEK AND
INTO NEXT WEEKEND AS A COUPLE OF SHORTWAVES MOVE INTO THE PACIFIC
NW AND THEN DIVE SOUTHEAST. THIS WOULD BRING A STRONGER OFFSHORE
FLOW AS WELL AS MODERATE COLD ADVECTION. THIS MIGHT BE ENOUGH TO
KEEP THE FOG OUT OF THE DISTRICT. EITHER WAY...IT WILL BE DRY WITH
SLIGHTLY COOLER TEMPS FOR THE END OF THE WEEK AND NEXT WEEKEND AS
WELL.
&&
.AVIATION...AS OF 9:37 AM PST MONDAY...LINGERING SHOWERS AND LOW
CLOUDS WILL CONTINUE TO IMPACT AREA TERMINALS THROUGH EARLY THIS
AFTERNOON. IN ADDITION...OCCASIONAL GUSTY WINDS WILL STILL BE
POSSIBLE THROUGH THIS AFTERNOON. AS THE SFC LOW EXITS EASTWARD
THROUGH THIS AFTERNOON SHOWERS WILL DIMINISH AND CIGS WILL LIFT.
FOR TONIGHT...TRICKY SITUATION WITH AMPLE LOW LEVEL MOISTURE WHICH
MAY PRODUCE PATCHY FOG. FOR NOW...WILL JUST INTRODUCE RETURNING
CIGS AT MOST TERMINALS. OVERALL CONF IS LOW-MEDIUM.
VICINITY OF KSFO...WILL KEEP LINGERING SHOWERS AND IFR COND POSS
THROUGH 20Z. AFTER 20S WILL LIFT CIGS TO VFR THIS AFTERNOON. WILL
RE-DEVELOP MVFR CIGS FOR TONIGHT WITH SOME VSBY RESTRICTIONS.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO...BUT WINDS MAY BE A LITTLE LESS.
MONTEREY BAY AREA TERMINALS...SIMILAR TO SF BAY WILL KEEP MVFR
CIGS THROUGH EARLY AFTERNOON AND THEN VFR. MVFR CIGS WILL RETURN TONIGHT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 8 PM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM FROM 8 PM
SCA...ROUGH BAR ADVISORY FOR SF BAR UNTIL 3 PM
&&
PUBLIC FORECAST: STROBIN
AVIATION/MARINE: MMHazardous weather outlook, Jan 23, 5:36 AM PST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 536 AM PST MON JAN 23 2012 CAZ006-505>513-516>518-528>530-241230- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 536 AM PST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...MONDAY AND MONDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.